Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 47, NWS Albuquerque, NM

May 8, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 8, 2008, 7:59 PM MDT for 12 counties in New Mexico. It took effect at May 9, 2008, 7:41 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2008, 7:59 PM MDT (01:59 UTC)
In effect from
May 9, 2008, 7:41 AM MDT
Expired
May 9, 2008, 9:00 PM MDT
In force
13 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4900 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 090159
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT THU MAY 8 2008

...RED FLAG WARNING IN EFFECT AGAIN FRIDAY AFTERNOON AND EARLY EVENING
MAINLY ALONG AND SOUTH OF INTERSTATE 40...AND ALONG AND EAST OF
INTERSTATE 25 FOR STRONG WINDS AND LOW HUMIDITIES...

.ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL
MOVE INTO THE CENTRAL ROCKIES FRIDAY WHICH WILL AGAIN INCREASE
WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT AS WELL...CREATING
RED FLAG CONDITIONS WITH WIND AND LOW HUMIDITY FOR MUCH OF CENTRAL
AND NORTHERN NEW MEXICO. WEST AND SOUTHWEST WINDS WILL QUICKLY INCREASE
BY AT LEAST MIDDAY AND RELATIVE HUMIDITIES WILL DROP INTO THE
TEENS AND SINGLE DIGITS OVER MANY AREAS...CREATING WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS.

NMZ103>109-091400-
/O.EXP.KABQ.FW.W.0046.000000T0000Z-080509T0200Z/
/O.UPG.KABQ.FW.A.0043.080509T1900Z-080510T0200Z/
/O.NEW.KABQ.FW.W.0047.080509T1900Z-080510T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
759 PM MDT THU MAY 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...FOR
CENTRAL AND NORTHEAST NEW MEXICO. THE RED FLAG WARNING WILL EXPIRE 
AT 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED
AGAIN FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

NMZ101-102-091400-
/O.NEW.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
759 PM MDT THU MAY 8 2008

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...FOR NORTH CENTRAL AND NORTHWEST NEW MEXICO. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE POSSIBLE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
3 follow-up statements
000 
WWUS85 KABQ 090208 CCA
RFWABQ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT THU MAY 8 2008

CORRECTED TO ADD FIRE WEATHER WATCH HEADLINE BELOW.

...RED FLAG WARNING IN EFFECT AGAIN FRIDAY AFTERNOON AND EARLY EVENING
MAINLY ALONG AND SOUTH OF INTERSTATE 40...AND ALONG AND EAST OF
INTERSTATE 25 FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR NORTH CENTRAL AND NORTHWEST NEW
MEXICO FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW 
HUMIDITIES...

.ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL
MOVE INTO THE CENTRAL ROCKIES FRIDAY WHICH WILL AGAIN INCREASE
WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT AS WELL...CREATING
RED FLAG CONDITIONS WITH WIND AND LOW HUMIDITY FOR MUCH OF CENTRAL
AND NORTHERN NEW MEXICO. WEST AND SOUTHWEST WINDS WILL QUICKLY INCREASE
BY AT LEAST MIDDAY AND RELATIVE HUMIDITIES WILL DROP INTO THE
TEENS AND SINGLE DIGITS OVER MANY AREAS...CREATING WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS.

NMZ103>109-091430-
/O.EXP.KABQ.FW.W.0046.000000T0000Z-080509T0200Z/
/O.UPG.KABQ.FW.A.0043.080509T1900Z-080510T0200Z/
/O.NEW.KABQ.FW.W.0047.080509T1900Z-080510T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
805 PM MDT THU MAY 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...FOR
CENTRAL AND NORTHEAST NEW MEXICO. THE RED FLAG WARNING WILL EXPIRE 
AT 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED
AGAIN FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

NMZ101-102-091430-
/O.NEW.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
805 PM MDT THU MAY 8 2008

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...FOR NORTH CENTRAL AND NORTHWEST NEW MEXICO. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE POSSIBLE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KABQ 091341
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 AM MDT FRI MAY 9 2008


...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL
OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR NORTH CENTRAL AND ALL OF EASTERN
NEW MEXICO LATER SATURDAY MORNING THROUGH EARLY EVENING FOR STRONG
WINDS AND LOW HUMIDITIES...

.ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL
MOVE INTO THE CENTRAL ROCKIES TODAY AND EXIT TO THE NORTHEAST OF
NEW MEXICO SATURDAY. THIS WILL AGAIN INCREASE WINDS ALOFT AND THE
SURFACE PRESSURE GRADIENT...CREATING RED FLAG CONDITIONS WITH
STRONG WINDS AND LOW HUMIDITIES FOR MUCH OF CENTRAL AND NORTHERN 
NEW MEXICO. WEST AND SOUTHWEST WINDS WILL INCREASE BY MIDDAY AND
RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND SINGLE DIGITS
OVER MANY AREAS...CREATING WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING.

NMZ102-100300-
/O.UPG.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/
/O.NEW.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/
/O.EXB.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
741 AM MDT FRI MAY 9 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM LATER SATURDAY MORNING
THROUGH EARLY SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS 
IN EFFECT FROM LATER SATURDAY MORNING THROUGH SATURDAY EARLY
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF TODAYS RED FLAG WARNING AND SATURDAYS FIRE WEATHER
WATCH.


$$

NMZ101-100300-
/O.UPG.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/
/O.EXB.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
741 AM MDT FRI MAY 9 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED TO A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ103-104-107-108-100300-
/O.NEW.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/
/O.EXT.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
741 AM MDT FRI MAY 9 2008

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY LATER MORNING
THROUGH SATURDAY EARLY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH 9 PM
MDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY
LATER MORNING THROUGH SATURDAY EARLY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED
AGAIN FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

NMZ105-106-109-100300-
/O.EXT.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
741 AM MDT FRI MAY 9 2008

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED
AGAIN FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

40
000 
WWUS85 KABQ 100315
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT FRI MAY 9 2008

...RED FLAG WARNING IN EFFECT FOR NORTH CENTRAL AND ALL OF
EASTERN NEW MEXICO LATER SATURDAY MORNING THROUGH EARLY EVENING
FOR STRONG WINDS AND LOW HUMIDITIES...

.ANOTHER DAY OF BREEZY TO WINDY CONDITIONS IS EXPECTED OVER MUCH
OF NORTHERN AND CENTRAL NEW MEXICO ON SATURDAY. DRY CONDITIONS AT
THE SURFACE AND AT THE LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE
WITH THESE BREEZY TO WINDY CONDITIONS CREATING SEVERAL HOURS OF
CRITICAL FIRE WEATHER DURING THE DAY ON SATURDAY.

NMZ102>104-107-108-101000-
/O.EXP.KABQ.FW.W.0047.000000T0000Z-080510T0300Z/
/O.UPG.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/
/O.NEW.KABQ.FW.W.0048.080510T1600Z-080511T0100Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
915 PM MDT FRI MAY 9 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
10 AM TO 7 PM MDT SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED
AGAIN SATURDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.


$$

NMZ101-105-106-109-100415-
/O.EXP.KABQ.FW.W.0047.000000T0000Z-080510T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
915 PM MDT FRI MAY 9 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS OVER NORTHWESTERN NEW MEXICO WILL CONTINUE TO RELAX THIS
EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 8, 7:04 PM MDT, 55 minutes earlier.

Area forecast discussion, May 8, 7:04 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT THU MAY 8 2008

.UPDATE...
NEW PUBLIC ZONES HEADED FOR THE STREET WITH WIND ADVISORY
HEADLINES CLEARED WITH SCHEDULED EXPIRATION AT 7 PM MDT.

SHY

&&

.PREV DISCUSSION...303 PM MDT THU MAY 8 2008...
IN THE SHORT TERM...THE LATEST WATER VAPOR LOOP SHOWS A VERY WEAK
500 MB SHORTWAVE TROUGH MOVING THROUGH COLORADO TODAY WITH
WEST-SOUTHWEST 50 KNOT FLOW AT 500 MB ACROSS NEW MEXICO.  A 250 MB
SUBTROPICAL JET IS MERGING WITH A POLAR JET TO GENERATE A 100 TO 130
KNOT JET CORE IN THE BASE OF THE WEAK SHORTWAVE TROUGH OVER COLORADO
AND THE SOUTHWEST UNITED STATES TODAY...ENHANCING MIDDLE AND HIGH
LEVEL CLOUDS AND WINDS ACROSS NEW MEXICO.  THE AZTEC NEW MEXICO
PROFILER MEASURED 100 TO 110 KNOT WINDS NEAR 250 MB BEGINNING AT 11
UTC TODAY.  ACCORDINGLY...A WIND ADVISORY WAS POSTED AND CONTINUES
FOR THE EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS THROUGH 7 PM
TODAY. IN ADDITION...A RED FLAG WARNING WAS POSTED AND CONTINUES
THROUGH 7 PM TODAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO...
EXCEPT THE NORTHWEST CORNER...WHERE LOW HUMIDITIES AND STRONG WINDS
GENERATED CRITICAL FIRE WEATHER CONDITIONS. ISOLATED SHOWERS AND
THUNDERSTORMS SHOULD END BY THE EVENING OVER THE NORTHERN MOUNTAINS
AS SHORTWAVE MOVES EAST. A SURFACE FRONT WILL PUSH SOUTH ACROSS THE
NE PLAINS THIS EVENING THROUGH EARLY FRIDAY WITH ISOLD STORMS
POSSIBLE.

ANOTHER MORE VIGOROUS SHORTWAVE WILL FOLLOW A SIMILAR TRACK THROUGH
COLORADO AND NORTHERN NEW MEXICO FRIDAY INTO SATURDAY.  THIS SECOND
SHORTWAVE WILL GENERATE WINDY CONDITIONS ACROSS THE STATE ON FRIDAY
THROUGH MIDDAY SATURDAY.  ISOLATED RAIN SHOWERS ARE POSSIBLE ACROSS
NORTHERN NEW MEXICO WITH ISOLATED SNOW SHOWERS SATURDAY NIGHT IN THE
HIGHER ELEVATIONS ARE POSSIBLE AS THIS SECOND SHORTWAVE MOVES EAST.
THIS SECOND SHORTWAVE WILL ALSO FORCE A COLD FRONT SOUTH THROUGH THE
EASTERN PLAINS AND ADVECT SOMEWHAT COOLER AIR INTO THE STATE ON
MODERATE NORTHWEST WIND FLOW. SUNDAY LOOKS TO HAVE GENTLER WEATHER
CONDITIONS AS WEAK RIDGING BUILDS INTO THE STATE. ON SUNDAY...WINDS
SHOULD BE LIGHTER AND TEMPS WILL HOVER AROUND SEASONAL NORMS.

IN THE LONG TERM...12 UTC GFS AND 00Z ECMWF MODEL PATTERNS ARE IN
BETTER GENERAL AGREEMENT...BOTH ARE NOW INDICATING ANOTHER VIGOROUS
500 MB SHORTWAVE TROUGH MOVING THROUGH THE STATE ON TUESDAY
GENERATING WINDY CONDITIONS AND ANOTHER CHANCE FOR PRECIPITATION...
FOLLOWED BY A DRY NORTHERLY FLOW ALOFT WEDNESDAY AND THURSDAY AS A
HIGH AMPLITUDE 591 DM 500 MB RIDGE BUILDS FROM BAJA CALIFORNIA
MEXICO INTO ALBERTA CANADA.  WILL UPDATE LONG TERM GRIDS TO REFLECT
BETTER MODEL CONSENSUS.

.AVIATION...
VFR CONDITIONS THROUGH 09Z WITH THE EXCEPTION OF BRIEF MVFR TO IFR
CIGS/VSBY IN ISOLATED THUNDERSTORMS OVER NORTHWEST/NORTHCENTRAL NEW
MEXICO NEAR THE COLORADO BORDER. WEST TO NORTHWEST WINDS GUSTING TO
AROUND 40 KTS ESPECIALLY ALONG AND EAST OF CENTRAL MOUNTAINS THROUGH
02Z THIS EVENING THEN DIMINISHING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

.FIRE WEATHER...
MIX OF ISOLD DRY/WET SHOWERS/THUNDERSTORMS THIS AFTERNOON/EARLY
EVENING OVER NORTHWEST/NORTHCENTRAL NEW MEXICO MAINLY NEAR THE
COLORADO BORDER AS UPPER DISTURBANCE BRUSHES THE REGION. LEE SURFACE
LOW/TROUGH WILL SHIFT EASTWARD THIS EVENING...ALLOWING A WEAK FRONT
TO PENETRATE NORTHEAST AND EAST CENTRAL NEW MEXICO AND ALLOWING LOW
LEVEL MOISTURE TO OOZE BACK INTO THAT AREA. WINDS SHOULD DIMINISH
AFTER SUNSET THIS EVENING...EASING THIS AFTERNOON/S CRITICAL
CONDITIONS.

WINDY PATTERN WILL PERSIST FRIDAY...ANY GAIN IN HUMIDITIES NEAR THE
EASTERN BORDER WILL LIKELY BE LOST AS SURFACE LEE TROUGH
STRENGTHENS.  LOOK FOR CRITICAL CONDITIONS AGAIN FRIDAY AFTERNOON
EXCEPT FOR THE NORTHWEST PLATEAU AND NORTHCENTRAL MOUNTAINS.
STRONGEST WINDS MAY BLOW ON SATURDAY AS A STRONG COLD FRONT
APPROACHES NORTHEAST NEW MEXICO BY MIDDAY...ANTICIPATE WIDESPREAD
CRITICAL CONDITIONS. EXPECT COOLER AND LESS WINDY WEATHER
SUNDAY...THEN A RETURN TO WIDESPREAD CRITICAL CONDITIONS MONDAY.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103>109.

RED FLAG WARNING FROM 1 PM TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-102.

&&

SHY
Hazardous weather outlook, May 8, 6:00 AM MDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 8 2008

NMZ001>021-026-091200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 7 PM TODAY FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO...EXCEPT THE NORTHWEST CORNER...
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR THE EAST
CENTRAL PLAINS AND NORTHEAST HIGHLANDS FROM 1 PM TO 7 PM TODAY FOR
WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON ACROSS MUCH OF
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY
AFTERNOON...AND AGAIN EARLY NEXT WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:59 PM MDTFire Weather WatchABQMcKinley, Rio Arriba, Sandoval, San Juan12 hr
May 9, 7:41 AM MDTFire Weather WatchABQHarding, San Miguel, Union14 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.